My husband is taking many drugs since 5-way bipass surgery, and ever since then is extremely short of breath even with minor movement (like walking to the bathroom), but the tests show he doesn't qualify for oxygen, and inhalers and the nebulizer don't seem to help. Could it be any of the drugs he's taking???
4 Oct 2012
My dear dibeggs,
Absolutely and I am living proof of it! Omeprazole (generic for Prilosec) had me admitted to the hospital with doctors thinking I had a lung problem. Oxygen for a few weeks, then Prednisone, ugh! for a year. I still ended up with the horrible shortness of breath!!! Doctors never found out what caused the lung problem or why the shortness of breath. I went off the above medication and poof! shortness of breath is slowing down... I need to take one of those pills at least 2 times a week as I have horrible heartburn. Am trying to find out what to do next... but yes, meds are a culprit of shortness of breath. Let us know what he is taking okay?
4 Oct 2012
It is a possiblity. He is following up with his Drs to be sure it isnt something to do with his heart, I hope? Shortness of breath can be an indication that the heart is not pumping correctly or that there is an overload of fluids in the system. It may be deconditioning too. It takes some time to recover from a 5 way bypass. He isnt swelling in his legs is he? And it would be helpful for you to list his drugs. Keep on top of it though-keep demanding answers from the Drs!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... shortness of breath and can't seem to get a good deep breath in. My doctor has diagnosed me with asthma. I am thinking that the diagnosis of ...
1 answer • 17 Nov 2011
My Step-Mother has shortness of breath and takes prednisone as one of her anti-rejection medicines for a kidney transplant, Can this cause shortness ...
3 answers • 23 Jun 2012
I had my last surgery in 2008 (my fourth Total so far) and I had a St Jude mechanical valve put in. Ever since my surgery I have felt worse than I ...
4 answers • 20 Aug 2012